Allergy to antibiotics

аллергия на антибиотики фото Allergy to antibiotics is a common disease of an allergic nature that can occur in people of all age categories. It is thanks to antibiotics that the patient can not only say goodbye to the disease, but also get a lot of other, no less unpleasant side effects.

Allergy to antibiotics - this is quite an urgent problem, which faced a fairly large number of people. Any drug produced is intended to alleviate the condition of the patient receiving it, but some medications, in addition to the lack of therapeutic effect, cause additional suffering. The leading place among such drugs is the penicillin group.

An allergy to antibiotics does not immediately arise, since the receipt of an allergenic drug should take a certain time, sometimes up to several days. And the main clinical symptomatology appears only after repeated contact with the allergenic substance. That is why to exclude an allergic reaction to antibiotics, drugs should be selected strictly individually under the direct supervision of the treating doctor.

The allergy after antibiotics develops very quickly and is explained by the reaction of the human immune defense to the ingestion of protein components of antibiotics. The only reason for the development of this type of allergy has not been established to date. The risk of hypersensitivity to antibiotics is increased by the following factors: genetic predisposition, the presence of concomitant allergic diseases ( allergy to pollen, food allergy , etc.) and some pathologies ( cytomegalovirus , lymphocytic leukemia, gout , mononucleosis, HIV).

Allergy to antibiotics is a very serious condition of the body, which can lead to a huge number of side effects, sometimes up to a lethal outcome. Based on this, I want to focus on the fact that without prior consultation with a doctor, you can not prescribe any medication yourself.

Allergy to antibiotics - symptoms

Allergy in children to antibiotics is usually limited to local symptoms, whereas adults are joined by common symptoms affecting the entire body. The main and local (skin) symptoms and manifestations of allergy to antibiotics:

• Photosensitivity. On prone exposed to sunlight exposed areas of the body there is itchy reddening of the skin, can be observed filled with transparent contents of bullae or vesicles

• Skin rash. Elements of the rash are usually of different shape and size, can be located both in delimited areas (face, back, abdomen, hands), and spread throughout the body

Hives . This disease is characterized by the appearance on the skin of the skin reddish spots, sometimes merging into one large. These skin manifestations have a higher temperature than the surrounding skin, and itching unbearably

Quincke's edema . A very serious condition in which one or another part of the patient's body swells (the most dangerous is the laryngeal edema, which often leads to asphyxia and, accordingly, lethal outcome), there is redness, itching, a feeling of bursting

• Stevens-Johnson Syndrome. This pathology is characterized by high fever, inflammatory changes in mucous membranes and skin eruptions

Lyell's Syndrome . This disease is extremely rare and characterized by the formation on the skin of fluid-filled large blisters. After these blisters burst, under the skin that has been removed, huge dying wound surfaces are exposed, contributing to the attachment of infectious complications

• Drug fever. This condition is an allergic reaction of the body to taking antibacterial drugs, which usually manifests itself exclusively as an increase in temperature and is observed both after drug withdrawal and during its administration. Drug fever usually passes two to three days after the withdrawal of the provoking drug

• Whey-like syndrome. This condition is characterized by skin rashes, enlarged lymph nodes, high fever and joint pain

Anaphylactic shock . This condition occurs almost immediately (up to 30 minutes) after receiving a provoking drug and is manifested by a very sharp decrease in blood pressure, shortness of breath (due to laryngeal edema), flushing and itching of the skin, heart failure and skin rash

In some cases, there is a so-called "pseudo-allergy to antibiotics," which develops not because of the allergen itself, but because of its excessive intake into the body. This phenomenon is often observed in the case if the patient, having failed to fulfill the prescription of the doctor, independently increased the dose of the medicine. In this case, only with the help of an allergic reaction to the drug, the body can make it clear to the patient that the volume of the drug taken is significantly overestimated. The main symptoms of pseudoallergia: headache , high blood pressure, indigestion and dizziness

Allergy to antibiotics - treatment

Allergy after taking antibiotics always requires an accurate diagnostic confirmation, for which classical methods of diagnosing allergy are used: a blood test for the detection of immunoglobulin E and skin allergens.

Treatment of this type of allergy is the abolition of the drug and its replacement with a drug of another group. To facilitate and subsequent elimination of skin symptoms, administration of antihistamines (Citrine, Lorano, Loratadine, etc.) is shown in the form of ointments and tablets.

To excrete a provoking antibiotic, enterosorbents such as Activated Carbon, Enterosgel, Polysorb, etc. are successfully used from the body. If the patient has more pronounced changes, the patient is prescribed hormonal drugs (Prednisolone and / or its derivatives).